Alert archive / Tennessee / Snow Advisories in 2007
Snow Advisory 3, NWS Nashville, TN
NWS Nashville, TN issued this snow advisory at Feb 17, 2007, 4:00 AM CST for 26 counties in Tennessee. It took effect at Feb 17, 2007, 6:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2007, 4:00 AM CST (10:00 UTC)
- In effect from
- Feb 17, 2007, 6:00 AM CST
- Expired
- Feb 17, 2007, 10:01 PM CST
- In force
- 16 hr
- Issued by
- NWS Nashville, TN
All 26 counties
Cannon County, TN, Cheatham County, TN, Clay County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Houston County, TN, Jackson County, TN, Macon County, TN, Montgomery County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KOHX 171000 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 400 AM CST SAT FEB 17 2007 ...LIGHT SNOW EXPECTED OVER THE MIDSTATE THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM MOVING SOUTHEASTWARD ACROSS THE OHIO VALLEY WILL BRING LIGHT SNOW TO THE MIDSTATE THROUGH THIS EVENING. SOME SNOW ACCUMULATION IS EXPECTED BUT SHOULD TAPER OFF AFTER 10 PM THIS EVENING. TNZ005>011-023-025>034-059-062>066-078-080-171800- /O.NEW.KOHX.SN.Y.0003.070217T1200Z-070218T0400Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-WILLIAMSON-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-WARREN-VAN BUREN- 400 AM CST SAT FEB 17 2007 ...SNOW ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. SNOW WILL CONTINUE OFF AND ON THROUGH THE DAY AND INTO THE EVENING HOURS. MOST LOCATIONS WILL GET AROUND 1 INCH OF ACCUMULATION. COUNTIES IN THE EXTREME NORTH AND IN THE NORTHERN CUMBERLAND PLATEAU MAY GET UP TO 2 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JLM
3 follow-up statements
000 WWUS44 KOHX 171808 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1208 PM CST SAT FEB 17 2007 ...LIGHT SNOW EXPECTED OVER MUCH OF THE MIDSTATE THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM MOVING SOUTHEASTWARD ACROSS THE OHIO VALLEY WILL BRING LIGHT SNOW TO MAINLY NORTHERN PORTIONS OF THE MIDSTATE THROUGH THIS EVENING. SOME SNOW ACCUMULATION IS EXPECTED BUT SHOULD TAPER OFF AFTER 10 PM THIS EVENING. TNZ005>011-023-025>034-059-062>066-078-080-180400- /O.CON.KOHX.SN.Y.0003.000000T0000Z-070218T0400Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM- OVERTON-FENTRESS-WILLIAMSON-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-WARREN-VAN BUREN- 1208 PM CST SAT FEB 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. SNOW WILL CONTINUE OFF AND ON THROUGH THE DAY AND INTO THE EVENING HOURS. MOST LOCATIONS WILL GET AROUND 1 INCH OF ACCUMULATION. COUNTIES IN THE EXTREME NORTH AND IN THE NORTHERN CUMBERLAND PLATEAU MAY GET UP TO 2 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GIRODO
000 WWUS44 KOHX 172100 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CST SAT FEB 17 2007 ...LIGHT SNOW EXPECTED OVER NORTHEAST PORTIONS OF THE MIDSTATE THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM MOVING SOUTHEASTWARD ACROSS THE OHIO VALLEY WILL BRING LIGHT SNOW TO THE NORTHERN PLATEAU THROUGH MUCH OF THE EVENING. SOME ADDITIONAL CCUMULATION IS EXPECTED BUT SHOULD TAPER OFF AFTER 10 PM THIS EVENING. TNZ005>009-023-025>030-059-062>064-078-172200- /O.CAN.KOHX.SN.Y.0003.000000T0000Z-070218T0400Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-DICKSON- CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-WILLIAMSON-RUTHERFORD- CANNON-DEKALB-WARREN- 300 PM CST SAT FEB 17 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE SNOW ADVISORY. SOME LIGHT SNOW IS EXPECTED INTO THE EVENING HOURS...BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$ TNZ010-011-031>034-065-066-080-180400- /O.CON.KOHX.SN.Y.0003.000000T0000Z-070218T0400Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- VAN BUREN- 300 PM CST SAT FEB 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. SNOW WILL CONTINUE OFF AND ON THROUGH THE EVENING. MOST LOCATIONS WILL GET AROUND 1 INCH OF ADDITIONAL ACCUMULATION...WITH TOTAL AMOUNTS BETWEEN 1 AND 2 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GIRODO
000 WWUS44 KOHX 180401 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1001 PM CST SAT FEB 17 2007 ...SNOW ADVISORY FOR THE CUMBERLAND PLATEAU UNTIL 4 AM... .BANDS OF MODERATE SNOW WILL CONTINUE OVER THE NEXT FEW HOURS POSSIBLY LEADING TO ANDDITIONAL 1 TO 2 INCHES OF ACCUMULATION. TNZ010-011-031>034-065-066-080-181000- /O.CAN.KOHX.SN.Y.0003.000000T0000Z-070218T0400Z/ /O.NEW.KOHX.SN.Y.0004.070218T0401Z-070218T1000Z/ CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- VAN BUREN- 1001 PM CST SAT FEB 17 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SNOW ADVISORY FOR THE CUMBERLAND PLATEAU...WHICH IS IN EFFECT UNTIL 4 AM CST SUNDAY. SNOW WILL CONTINUE OFF AND ON THROUGH THE EARLY MORNING. MOST LOCATIONS WILL GET AROUND 1 TO 2 INCHES INCH OF ADDITIONAL ACCUMULATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TNZ063-064-077>079-181000- /O.NEW.KOHX.SN.Y.0004.070218T0401Z-070218T1000Z/ CANNON-DEKALB-COFFEE-WARREN-GRUNDY- 1001 PM CST SAT FEB 17 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SNOW ADVISORY FOR THE CUMBERLAND PLATEAU...WHICH IS IN EFFECT UNTIL 4 AM CST SUNDAY. SNOW WILL CONTINUE OFF AND ON THROUGH THE EARLY MORNING. MOST LOCATIONS WILL GET AROUND 1 INCH OF ADDITIONAL ACCUMULATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 07
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this snow advisory went out at Feb 17, 2:39 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 17, 2:39 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 239 AM CST SAT FEB 17 2007 .DISCUSSION... CLIPPER SYSTEM DIVING RAPIDLY SEWD ACROSS THE MID MISS VALLEY WITH SNOW ALREADY MOVING INTO PADUCAH. THE ASSOCD COLD FRONT WILL MOVE THROUGH THE BNA AREA BETWEEN 1 PM AND 3 PM AND CSV AREA 6 PM TO 8 PM. THOUGHT THE MAV TEMPS TODAY WERE TOO HIGH AND HAVE REDUCED THEM A FEW DEGREES TO THE MID TO UPPER 30S. FORECAST SOUNDINGS FROM THE WRF MODEL INDICATE THAT THE FREEZING LEVEL WILL RISE TO ABOUT 600 FT...BUT THAT WILL NOT BE ENOUGH TO FORCE A CHANGEOVER TO RAIN AHEAD OF THE FRONT. THE MAIN PROBLEM AREA IS CLOUD COVER. IF THERE IS TOO MUCH SUN THEN BOUNDARY LAYER TEMPS WILL RISE MORE THAN EXPECTED AND COULD CHANGE SNOW TO RAIN MAINLY IN THE SOUTHERN AREAS. AVERAGE MODEL SNOW OUTPUT WAS 0.75 TO 2.0 INCHES...WITH THE LARGER AMOUNTS IN THE NORTHERN CUMBERLAND PLATEAU. THOUGHT IT WAS PRUDENT TO GO AHEAD AND ISSUE THE SNOW ADVISORY SINCE WE WERE ALREADY FORECASTING CLOSE TO THE ADVISORY CRITERIA OF 1 INCH. SNOW TAPERING OFF TONIGHT FROM THE EAST WITH MORE COLD AIR MOVING INTO THE AREA. HOWEVER...THIS RIDGE IS COMING FROM THE ERN PACIFIC AS OPPOSED TO DIVING SEWD OUT OF CANADA AND WILL MOT BE AS COLD AS PREVIOUS COLD AIR MASSES. WITH UPPER FLOW DE-AMPLIFYING AND BECOMING A BIT MORE WESTERLY...THAT OPENS THE DOOR FOR A RETURN TO MORE NORMAL TEMPS BY MONDAY AFTERNOON AND BEYOND. THE NEXT FRONTAL SYSTEM PASSES THE AREA TUE NGT WITH A CHANCE OF RAIN LATE MON NGT THROUGH EARLY WED AM. DRY AFTER THAT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 36 23 37 24 / 90 30 0 0 CLARKSVILLE 35 21 35 24 / 90 30 0 0 CROSSVILLE 35 19 31 18 / 80 50 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY UNTIL 10 PM SATURDAY EVENING. && JLM
Hazardous weather outlook, Feb 16, 5:30 AM CST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST FRI FEB 16 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-171130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SNOW AFTER MIDNIGHT TONIGHT AS A LOW PRESSURE SYSTEM MOVES SOUTHEASTWARD ACROSS THE OHIO VALLEY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF LIGHT SNOW WILL CONTINUE THROUGH SATURDAY EVENING WITH AROUND AN INCH OF ACCUMULATION IN THE NORTHERN HALF OF THE MIDSTATE. MORE PRECIPITATION IS EXPECTED ON MONDAY THROUGH WEDNESDAY...BUT IS EXPECTED TO BE LIQUID AS A WARMING TREND TAKES HOLD NEXT WEEK. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JLM
Nearby
Snow Advisories in Tennessee, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.